Alert archive / California / Wind Advisories in 2017
Wind Advisory 20, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 27, 2017, 7:09 PM PST. It took effect at Feb 28, 2017, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 7:09 PM PST (03:09 UTC)
- In effect from
- Feb 28, 2017, 12:00 AM PST
- Expired
- Feb 28, 2017, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
094 WWUS76 KLOX 280309 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 709 PM PST Mon Feb 27 2017 ...Gusty winds across the mountains of Los Angeles and Ventura counties through Tuesday morning... .A cold upper level trough will pass over the area tonight. Behind this trough passage, there will be increasing northwest winds across the mountains, especially the Interstate 5 Corridor. In addition, there is the threat of snow showers on the north facing slopes, including the Grapevine area. However, any snow accumulation is expected to be light. CAZ053-054-281200- /O.NEW.KLOX.WI.Y.0020.170228T0800Z-170228T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 709 PM PST Mon Feb 27 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from midnight tonight to noon PST Tuesday. * WINDS...Areas of northwest winds 20 to 30 mph with gusts to 45 mph...strongest through the I-5 Corridor. Isolated gusts to 55 mph will be possible near Whitaker Peak. * SNOW...There is the potential for light snow accumulations up to one inch near the Grapevine through early Tuesday morning. * IMPACTS...The gusty winds could make travel difficult across the Interstate 5 corridor. In addition, the potential for snow showers near the Grapevine tonight into early Tuesday morning could add to travel difficulty. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Hall
1 follow-up statement
019 WWUS76 KLOX 281100 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 300 AM PST Tue Feb 28 2017 CAZ053-054-282000- /O.CON.KLOX.WI.Y.0020.000000T0000Z-170228T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 300 AM PST Tue Feb 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Areas of northwest winds 20 to 30 mph with gusts to 45 mph...strongest through the I-5 Corridor. * IMPACTS...The gusty winds could make travel difficult across the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ asr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 5:30 PM PST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 27, 5:30 PM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
530 PM PST Mon Feb 27 2017
.SYNOPSIS...
A trough of low pressure over the region will slowly move east
through Tuesday. High pressure will gradually establish between
Wednesday and Thursday and bring a warming and drying trend in
offshore through Friday. Offshore flow will linger into Friday
before being replaced by onshore flow for the upcoming weekend.
&&
.SHORT TERM...(TDY-THU)
Light showers are skirting the extreme southeastern LA County
border this afternoon with some spotty sprinkles and light showers
elsewhere. Those should taper off this evening as the trough
passes and northwest flow takes over. Some north slope clouds and
showers will persist tonight but otherwise it will be partly
cloudy then mostly clear. Overnight lows will be on the chilly
side due to the cool airmass. There will be some northerly canyon
winds but nothing will reach advisory levels.
Dry NW flow will set up over the area on Tuesday. It will be dry
and mostly sunny (partly cloudy at worst) Hgts only rise to 566 DM
so while there will be a couple degrees of warming max temps will
come in several degrees blo normal.
Weak ridging and NE offshore flow set up over the area on
Wednesday and Thursday. Skies will be sunny. Hgts rise to 574 DM
and max temps will rise 5 to 10 degrees and will mostly be a
degree or two above normal. There will be gusty morning canyon
winds but there is not enough upper or thermal support to produce
upper advisory level winds.
.LONG TERM...(FRI-MON)
High pressure continues Friday though with weaker offshore flow.
Friday will be the warmest day of the next 7.
Both the EC and GFS agree that Saturday will be dry and also cooler
than Friday as the ridge is flattened out and the offshore flow
relaxes.
Trof or a ridge Sunday? You choose. GFS advertises a cool trof
while the EC forecasts a very large scale ridge. Will sit back and
take a wait and see approach to this forecast. Whatever the mdl it
will be dry.
&&
.AVIATION...28/0130Z.
At 00Z, there was no marine inversion at KLAX.
VFR conditions with occasional ceilings at or below 6000 feet will
improve through 12Z. There is a chance of MVFR conditions for
southern terminals this evening. Periods of weak to moderateb
turbulence and wind shear are possible for terminals south of
Point Conception between 08Z and 18Z.
KLAX...Ceilings at or below 6000 feet will improve through 12Z.
There is a 30 percent chance of moderate turbulence and wind
shear between 12Z and 16Z. Northerly cross winds should develop
between 10Z and 15Z, possibly increasing to between 10 and 20
knots between 15Z and 18Z.
KBUR...Ceilings at or below 6000 feet will improve through 12Z.
There is a 30 percent chance of moderate turbulence and wind shear
between 11Z and 15Z.
&&
.MARINE...27/100 PM.
For the Outer Waters, high confidence in current forecast. Winds
will increase to Small Craft Advisory (SCA) levels this afternoon
then continue at SCA levels through Saturday (although there may
be a bit of a lull during the day on Wednesday). Seas will
remain below SCA levels through Saturday.
For the Inner Waters, moderate confidence in current forecast.
Through Saturday, winds and and seas are expected to remain below
SCA levels. However, there is a 30% chance of SCA level wind
gusts this afternoon through Wednesday for the waters north of
Point Sal. For the waters south of Point Conception, there is a
20% chance of SCA level gusts tonight through Tuesday evening.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PST Wednesday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(THU-MON)
On Thursday, offshore winds could be gusty across Los Angeles and
Ventura Conuties and create hazards for motorists, especially for
those operating high-profile vehicles.
&&
PUBLIC...MW/Rorke
AVIATION...Hall
MARINE...RAT
SYNOPSIS...Hall
weather.gov/losangelesNearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.